Glasnik Matematicki, Vol. 40, No.2 (2005), 201-206.


Joso Vukman

Department of Mathematics, University of Maribor, PEF, Koroška 160, 2000 Maribor, Slovenia

Abstract.   In this paper we prove the following result: Let X be a Banach space over the real or complex field F and let L(X) be the algebra of all bounded linear operators on X. Suppose there exists an additive mapping T : A(X) L(X), where A(X) subset L(X) is a standard operator algebra. Suppose that

T(A3) = AT(A)A

holds for all A in A(X). In this case T is of the form T(A) = λA for any A in A(X) and some λ in F. This result is applied to semisimple H*-algebras.

2000 Mathematics Subject Classification.   16W10, 46K15, 39B05.

Key words and phrases.   Prime ring, semiprime ring, Banach space, standard operator algebra, H*-algebra, derivation, Jordan derivation, left (right) centralizer, left (right) Jordan centralizer.

Full text (PDF) (free access)

DOI: 10.3336/gm.40.2.02


  1. W. Ambrose, Structure theorems for a special class of Banach algebras, Trans. Amer. Math. Soc. 57 (1945), 364-386.

  2. K. I. Beidar, W. S. Martindale III, A. V. Mikhalev, Rings with generalized identities, Marcel Dekker, Inc. New York 1996.

  3. M. Brešar, J. Vukman, Jordan derivations on prime rings, Bull. Austral. Math. Soc. 37 (1988), 321-322.

  4. M. Brešar, Jordan derivations on semiprime rings, Proc. Amer. Math. Soc. 104 (1988), 1003-1006.

  5. J. Cusak, Jordan derivations on rings, Proc. Amer. Math. Soc. 53 (1975), 321-324.

  6. I. N. Herstein, Jordan derivations of prime rings, Proc. Amer. Math. Soc. 8 (1957), 1104-1119.

  7. I. N. Herstein, Rings with involution, Chicago Lectures in Math., Univ. of Chicago Press, Chicago, London, 1976.

  8. L. Molnár, On centralizers of an H*-algebra, Publ. Math. Debrecen 46 (1995), 89-95.

  9. J. Vukman, An identity related to centralizers in semiprime rings, Comment. Math. Univ. Carol. 40 (1999), 447-456.

  10. J. Vukman, Centralizers of semiprime rings, Comment. Math. Univ. Carol. 42 (2001), 237-245.

  11. J. Vukman and I. Kosi-Ulbl, An equation related to centralizers in semiprime rings, Glasnik Mat. 38(58) (2003), 253-261.

  12. B. Zalar, On centralizers of semiprime rings, Comment. Math. Univ. Carol. 32 (1991), 609-614.

Glasnik Matematicki Home Page